Pseudoherniation of the Buccal Fat Pad
- Asked by KitteNYC in Manhattan, New York
- 2 years ago
Hi, I seem to be suffering from herniation of the buccal fat pad following an over-weakening of my left masseter muscle after I had 40 units of botox injected. I've read that I can either undergo a one-sided buccal lipectomy, or have the fat relocated to its previous position and sutured into place. Which do you think is the better option? I'm thinking the latter to retain cheek fullness. Can you please explain to me how this re-suturing is done? It's been like this for a month. Thanks so much.
The Buccal Fat Pad
At this point I would suggest waiting 3-6 months for the BOTOX to wear off. After reviewing you photos, you have a slender face to begin with. A buccal fat pad excision might solve this temporary situation caused by BOTOX, but after the effects of the BOTOX wear off, might leave you with a very skeletonized appearance of your cheeks. Good Luck, Dr. Corrado
Please do not have surgery to address a temporary problem!
Please do not further victimize yourself. The BOTOX will wear off. Please let this happen before you decide on a surgery that is potentially going to skeletonize your very thin face.
Web reference: http://www.lidlift.com
The BOTOX® will wear off
If your problem is related to treatment of the masseter with BOTOX®, you can expect that the problem will back off on its own as the BOTOX® wears off during the 3-6 months following your treatment. So, if I were you, I would certainly not be in any rush to do anything.
There are a variety of causes for what you have described. An ENT surgeon could probably work through the list. I would wait until the BOTOX® has worn off, then see an ENT surgeon if the problem persists.
Botox for cheeks
you didn't mention how long ago the botox was injected. If it is less than four to five months, you should not do anything other than await the pseudoherniation to resolve. Don't undergo a procedure now that you won't need in the future. If it has been six months since your botox, you should see a plastic surgeon for an in-person evaluation and examination and discussion of the treatment.
Botox injections and pseudo herniation of buccal fat pad
Answer: do not do anything! Just wait.
Botox will wear off in about 4 months and your face will be as before. Doing any surgery now will create an issue when the Botox is gone. Just be patient and you will see that it will gradually get better over the next month or so. Removing fat from your cheek will create a hollowness that will be difficult to fix later on.
Buccal Fat Pad
Since it seems you are attributing your issue to Botox, then please do not rush into having any corrective surgery. Botox ALWAYS goes away and you should give it time to wear off before jumping into any surgery. Buccal fat pad excision can be very effective in the right patients.
Web reference: http://www.ShaferPlasticSurgery.com
Botox and buccal fat pad herniation?
I do not think that Botox of the masseter would affect the buccal fat pad and cause herniation. Be that as it may, I would allow the botox to wear off and see how things respond. You seem to have a thin face in the photos and I would be reluctant to remove buccal fat which would make it look thinner.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.